Alert archive / Alabama / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 73, NWS Birmingham, AL

July 6, 2016Lowndes County, Montgomery County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jul 6, 2016, 2:19 PM CDT for Lowndes County, Montgomery County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2016, 2:19 PM CDT (19:19 UTC)
Expired
Jul 6, 2016, 3:00 PM CDT
In force
41 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lowndes County, AL, Montgomery County, AL

The radar

The Maxwell AFB radar (KMXX), 76 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2016-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1683 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2016-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1683 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

170 
WUUS54 KBMX 061919
SVRBMX
ALC085-101-062000-
/O.NEW.KBMX.SV.W.0073.160706T1919Z-160706T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
219 PM CDT WED JUL 6 2016

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA...
  SOUTHERN MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 300 PM CDT

* AT 219 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LOGAN...OR
  NEAR FORT DEPOSIT...MOVING NORTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  FORT DEPOSIT...MEADVILLE...SELLERS...LOGAN...GRADY...RAMER...
  PINTLALA...NAFTEL...LOWNDES COUNTY AIRPORT...DAVENPORT...STRATA...
  DUBLIN...SPRAGUE...PINE LEVEL...CALHOUN AND LETOHATCHEE.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 142 AND 158.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3223 8641 3207 8600 3197 8621 3197 8630
      3205 8631 3205 8641 3204 8640 3203 8640
      3196 8641 3196 8666
TIME...MOT...LOC 1919Z 225DEG 15KT 3195 8650 

HAIL...1.00IN
WIND...60MPH
 
$$

56
1 follow-up statement
514 
WWUS54 KBMX 061949
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
249 PM CDT WED JUL 6 2016

ALC085-101-062000-
/O.CON.KBMX.SV.W.0073.000000T0000Z-160706T2000Z/
LOWNDES AL-MONTGOMERY AL-
249 PM CDT WED JUL 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR SOUTHEASTERN LOWNDES AND SOUTHERN MONTGOMERY COUNTIES...

AT 248 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SPRAGUE...OR
NEAR MEADVILLE...MOVING NORTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FORT DEPOSIT...MEADVILLE...SELLERS...LOGAN...RAMER...GRADY...
PINTLALA...NAFTEL...STRATA...DAVENPORT...DUBLIN...
SPRAGUE AND PINE LEVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
BIRMINGHAM.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3223 8641 3207 8600 3197 8621 3197 8630
      3205 8631 3205 8641 3204 8640 3203 8640
      3196 8641 3196 8658
TIME...MOT...LOC 1948Z 240DEG 18KT 3209 8626 

HAIL...1.00IN
WIND...60MPH
 
$$

56

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 12:38 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jul 6, 12:38 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1238 PM CDT WED JUL 6 2016

.UPDATE...
For 18Z Aviation forecast.

&&

.DISCUSSION...

After taking a look at this morning's KBMX 12z RAOB, we've added
in a chance of isolated severe storms across all of Central
Alabama. Modifying the sounding to today's forecast highs, over
3000 J/KG of CAPE was being advertised, along with very high low-
level lapse rates. With a bit of dry air aloft and PWATS of 1.87
inches, the threat of microbursts is higher today. Also, 500MB
temperatures are cooler (-8.5 C today as opposed to -6C
yesterday). That would also support the chance of at least quarter
size hail within stronger storms as well. Overall bulk shear today
is lower than observed yesterday, so pulse storms are certainly in
the cards.

Looking off to our north and west, we've got two features to keep
an eye on for this evening's weather. The first is the MCS over
northern Arkansas and southern Missouri, and the next is the
outflow boundary quickly moving southward out of the Ohio River
Valley. As flow aloft becomes more northwesterly with time, we may
have to deal with what's left over from those storms, at least
across our far northeast counties later this evening.

56/GDG

&&

.AVIATION...
18Z TAF Discussion.

For TCL-BHM-EET-ANB-ASN, cloud heights and coverage should
average in the VFR category, with the primary transient element
being a chance for a nearby shower, perhaps a storm this afternoon.
Surface winds will be ~west-southwesterly around 5-10 knots.

Farther south, indications point toward a better chance for
showers and thunderstorms. SHRA and VCTS have been maintained for
MGM-TOI this afternoon, and a TEMPO group was also included from
18Z-20Z as radar shows storms inbound. West-southwesterly surface
winds are expected here as well, at about 5-10 knots with a few
higher gusts in/near storms.

At this time, it looks like the presence of showers and
thunderstorms will wane heading into the evening hours area-wide.
We'll keep an eye out for a few regional elements that could still
generate a few isolated cells tonight.

Lastly, forecast models are suggesting potential for some areas
of low clouds and/or fog overnight. I'll let upcoming TAF cycles
determine the need for introduction.

89/GSatterwhite

&&

.FIRE WEATHER...

Isolated to scattered showers and storms are expected for the next
several days, especially in the afternoons and evenings. No fire
weather concerns are expected.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     91  74  94  74  95 /  30  20  30  10  10
Anniston    91  74  94  74  95 /  30  20  20  10  10
Birmingham  94  76  95  78  95 /  30  20  20  10  10
Tuscaloosa  94  75  96  77  96 /  30  10  10   0  10
Calera      92  75  95  76  95 /  40  20  20  10  10
Auburn      90  74  93  75  94 /  60  20  20  10  10
Montgomery  94  74  97  76  97 /  50  20  20  10  10
Troy        91  74  95  75  95 /  60  20  20  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
None.

&&
Hazardous weather outlook, Jul 6, 10:01 AM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1001 AM CDT WED JUL 6 2016

ALZ011>015-017>050-071815-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
1001 AM CDT WED JUL 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SEVERE STORMS ARE POSSIBLE TODAY ACROSS ALL OF CENTRAL
ALABAMA. MAIN THREATS INCLUDE GUSTY WINDS UP TO 60 MPH THAT COULD
BRING DOWN TREES AND POWER LINES...AND QUARTER SIZE HAIL. THE
THREAT FOR SEVERE STORMS WILL DIMINISH LATER THIS EVENING WITH THE
LOSS OF DAYTIME HEATING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A COMBINATION OF HEAT AND HUMIDITY MAY SEND HEAT INDEX VALUES OVER
105 DEGREES EACH AFTERNOON FROM THURSDAY THROUGH SATURDAY...MAINLY
ACROSS THE SOUTHERN AND WESTERN PORTIONS OF CENTRAL ALABAMA.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 6, 1:18 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
118 PM CDT WED JUL 6 2016

ALZ049-061900-
PIKE AL-
118 PM CDT WED JUL 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PIKE COUNTY UNTIL
200 PM CDT...

AT 117 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GLENWOOD...OR NEAR GOSHEN...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TROY...BRUNDIDGE...GOSHEN...BANKS...TROY UNIVERSITY...ANTIOCH...
BRUNDIDGE MUNICIPAL AIRPORT...MOSSY GROVE...HENDERSON...
TARENTUM AND HAMILTON CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3163 8618 3165 8616 3166 8616 3166 8615
      3176 8615 3186 8581 3162 8577 3162 8618
TIME...MOT...LOC 1817Z 253DEG 20KT 3165 8611

56
Special weather statement, Jul 6, 1:21 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
121 PM CDT WED JUL 6 2016

ALZ047-061845-
LEE AL-
121 PM CDT WED JUL 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LEE COUNTY UNTIL
145 PM CDT...

AT 120 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
OPELIKA...MOVING EAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AUBURN...OPELIKA...BEANS MILL...BEAUREGARD...AUBURN UNIVERSITY...
GRIFFEN MILL...ROBERT G. PITTS AIRPORT AND MOUNT JEFFERSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3252 8523 3256 8553 3273 8553 3273 8549
      3274 8549 3273 8548 3273 8543 3274 8543
      3274 8541 3273 8540 3273 8529 3275 8528
      3275 8523
TIME...MOT...LOC 1820Z 269DEG 10KT 3266 8545

56
Special weather statement, Jul 6, 1:28 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
128 PM CDT WED JUL 6 2016

ALZ050-061915-
BARBOUR AL-
128 PM CDT WED JUL 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BARBOUR COUNTY UNTIL 215
PM CDT...

AT 128 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BARBOUR COUNTY PUBLIC LAKE DAM...OR NEAR MIDWAY...MOVING SOUTHEAST AT
15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CLAYTON...GAINO...BARBOUR COUNTY PUBLIC LAKE DAM...WHITE OAK...MOUNT
ANDREW AND CLAYTON MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3192 8564 3196 8561 3200 8559 3199 8554
      3200 8551 3201 8551 3201 8547 3202 8547
      3201 8546 3201 8543 3198 8540 3194 8526
      3176 8536
TIME...MOT...LOC 1828Z 294DEG 14KT 3198 8553

56
Special weather statement, Jul 6, 2:06 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
206 PM CDT WED JUL 6 2016

ALZ040-061930-
DALLAS AL-
206 PM CDT WED JUL 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DALLAS COUNTY UNTIL 230
PM CDT...

AT 206 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ORRVILLE...OR 15 MILES WEST OF SELMA...MOVING NORTHEAST AT 20 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SELMA...SELMONT-WEST SELMONT...ORRVILLE...BOGUE CHITTO...
MARION JUNCTION...MEMORIAL STADIUM...DALLAS COUNTY HORSE ARENA...
POTTER STATION...EDMUND PETTUS BRIDGE...SKYHARBOR AIRPORT...
SELMA UNIVERSITY...HAZEN AND WHITES BLUFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3221 8726 3234 8741 3248 8732 3249 8711
      3250 8710 3241 8700
TIME...MOT...LOC 1906Z 225DEG 15KT 3233 8727

56
Local storm report, Jul 6, 2:08 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
208 PM CDT WED JUL 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 PM     TSTM WND DMG     BANKS                   31.81N 85.84W
07/06/2016                   PIKE               AL   EMERGENCY MNGR

            REPORT OF A TREE DOWN NEAR BANKS IN PIKE COUNTY. TIME
            ESTIMATED BY RADAR.

&&

JH
Special weather statement, Jul 6, 2:11 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
211 PM CDT WED JUL 6 2016

ALZ040-042-062000-
DALLAS AL-LOWNDES AL-
211 PM CDT WED JUL 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LOWNDES AND
SOUTHEASTERN DALLAS COUNTIES UNTIL 300 PM CDT...

AT 211 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES WEST OF GORDONVILLE...OR 11 MILES WEST OF MOSSES...MOVING
NORTHEAST AT 15 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOSSES...WHITE HALL...GORDONVILLE...LOWNDESBORO...BENTON...
COLLIRENE AND FOSTORIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3220 8700 3238 8683 3236 8681 3231 8682
      3231 8681 3232 8679 3234 8677 3239 8678
      3239 8675 3240 8673 3239 8672 3236 8671
      3235 8668 3225 8656 3207 8685
TIME...MOT...LOC 1911Z 225DEG 15KT 3220 8686

56

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:21 PM CDTSpecial Weather StatementBMXWalker24 min
Jul 6, 8:52 AM CDTSpecial Weather StatementBMXEtowah23 min
Jul 6, 10:18 AM CDTSpecial Weather StatementBMXCleburne27 min
Jul 6, 10:41 AM CDTSpecial Weather StatementBMXRandolph49 min
Jul 6, 11:19 AM CDTSpecial Weather StatementBMXChambers, Tallapoosa56 min
Jul 6, 12:14 PM CDTSpecial Weather StatementBMXBullock46 min
Jul 6, 12:36 PM CDTSpecial Weather StatementBMXBullock39 min
Jul 6, 12:50 PM CDTSpecial Weather StatementBMXAutauga40 min
Jul 6, 12:52 PM CDTSevere Thunderstorm WarningBMXBarbour, Bullock38 min
Jul 6, 1:12 PM CDTSevere Thunderstorm WarningBMXBarbour, Russell28 min
Jul 6, 1:18 PM CDTSpecial Weather StatementBMXPike42 min
Jul 6, 1:21 PM CDTSpecial Weather StatementBMXLee24 min
Jul 6, 1:28 PM CDTSpecial Weather StatementBMXBarbour47 min
Jul 6, 1:35 PM CDTSevere Thunderstorm WarningBMXPike25 min
Jul 6, 2:06 PM CDTSpecial Weather StatementBMXDallas24 min
Jul 6, 2:11 PM CDTSpecial Weather StatementBMXLowndes49 min
Jul 6, 2:32 PM CDTSpecial Weather StatementBMXMacon43 min
Jul 6, 2:35 PM CDTSevere Thunderstorm WarningBMXAutauga, Lowndes40 min
Jul 6, 2:46 PM CDTSpecial Weather StatementBMXAutauga44 min
Jul 6, 2:51 PM CDTSpecial Weather StatementBMXLee, Macon54 min
Jul 6, 3:05 PM CDTSpecial Weather StatementBMXMontgomery55 min
Jul 6, 3:23 PM CDTSevere Thunderstorm WarningBMXLee20 min
Jul 6, 3:26 PM CDTSpecial Weather StatementBMXLowndes49 min
Jul 6, 3:39 PM CDTSpecial Weather StatementBMXCherokee36 min
Jul 6, 4:05 PM CDTSpecial Weather StatementBMXChambers25 min
Jul 6, 4:10 PM CDTSpecial Weather StatementBMXRandolph20 min
Jul 6, 4:16 PM CDTSpecial Weather StatementBMXElmore29 min
Jul 6, 4:32 PM CDTSpecial Weather StatementBMXRandolph28 min
Jul 6, 4:40 PM CDTSpecial Weather StatementBMXCalhoun50 min
Jul 6, 4:44 PM CDTSpecial Weather StatementBMXCoosa31 min
Jul 6, 4:59 PM CDTSpecial Weather StatementBMXCoosa31 min
Jul 6, 5:08 PM CDTSpecial Weather StatementBMXBibb37 min
Jul 6, 5:15 PM CDTSpecial Weather StatementBMXCoosa15 min
Jul 6, 5:27 PM CDTSpecial Weather StatementBMXRandolph18 min
Jul 6, 5:31 PM CDTSpecial Weather StatementBMXChilton44 min
Jul 6, 5:45 PM CDTSpecial Weather StatementBMXRandolph15 min
Jul 6, 6:06 PM CDTSpecial Weather StatementBMXBibb39 min
Jul 6, 6:40 PM CDTSpecial Weather StatementBMXSumter35 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.